Alert archive / California / Wind Advisories in 2007
Wind Advisory 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 20, 2007, 11:50 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2007, 11:50 PM PDT (06:50 UTC)
- Expired
- Mar 21, 2007, 4:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 210650 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1150 PM MST TUE MAR 20 2007 CAZ033-211100- /O.NEW.KPSR.WI.Y.0007.070321T0650Z-070321T1100Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 1150 PM PDT TUE MAR 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT WEDNESDAY FOR PORTIONS OF IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...INCLUDING THE CITIES OF EL CENTRO AND IMPERIAL... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL GENERATE STRONG GUSTY WEST WINDS ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA. WEST WINDS OF 25 TO 35 MPH...WITH POSSIBLE GUSTS TO NEAR 45 MPH...WILL BLOW THROUGHOUT THE IMPERIAL VALLEY OF CALIFORNIA...INCLUDING AREAS ALONG INTERSTATE 8 FROM GORDONS WELL TO SEELEY. WINDS WILL BLOW TONIGHT...CONTINUE INTO THE EARLY MORNING HOURS...AND ARE EXPECTED TO DIMINISH TO BELOW ADVISORY CRITERIA BY 5 AM PDT WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MEYERS
1 follow-up statement
000 WWUS75 KPSR 211118 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 418 AM MST WED MAR 21 2007 CAZ033-211230- /O.EXP.KPSR.WI.Y.0007.000000T0000Z-070321T1100Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 418 AM PDT WED MAR 21 2007 ...WIND ADVISORY HAS EXPIRED FOR IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... STRONG GUSTY WINDS EARLIER THIS MORNING OVER PORTIONS OF IMPERIAL COUNTY HAVE NOW DECREASED TO BELOW ADVISORY LEVELS. WINDS WILL CONTINUE OUT OF THE WEST AT 10 TO 20 MPH...AND DIMINISH FURTHER BY SUNRISE. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ MEYERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 20, 9:45 PM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 20, 9:45 PM PDT, 2 hours 5 minutes before
AZZ020>028-CAZ030>033-210600- AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 945 PM MST TUE MAR 20 2007 .SYNOPSIS... WINDY CONDITIONS IN SOUTHEAST CALIFORNIA TO THE LOWER COLORADO RIVER VALLEY ARE EXPECTED TO SLOWLY DECREASE OVERNIGHT. DRY WEATHER WITH LOWER TEMPERATURES IS EXPECTED THROUGH WEDNESDAY. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL BRING TEMPERATURES DOWN TO NEAR-NORMAL WITH A CHANCE OF SHOWERS AND THUNDERSTORMS BY THURSDAY AND FRIDAY. THE CHANCE OF SHOWERS WILL LINGER OVER THE HIGHER TERRAIN OF SOUTH- CENTRAL ARIZONA INTO SATURDAY. THEN...HIGHER PRESSURE ALOFT FROM THE PACIFIC WILL BRING DRY WEATHER WITH ONLY A PARTIAL RECOVERY OF TEMPERATURES SUNDAY AND MONDAY. BREEZY TO WINDY WEATHER IS POSSIBLE NEXT TUESDAY AS ANOTHER WEATHER DISTURBANCE APPROACHES FROM THE WEST. && .SHORT TERM... TONIGHT THROUGH FRIDAY... FORECASTS WERE UPDATED THIS EVENING FOR STRONG GUSTY WINDS FROM THE SOUTHWEST AND WEST IN SOUTHEAST CALIFORNIA TO THE LOWER COLORADO RIVER VALLEY...TO SHOW DRY WEATHER ACROSS THE AREA TONIGHT...AND TO ADJUST CLOUD COVER TO SHOW EMPHASIS ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. THE WINDS ARE EXPECTED TO SLOWLY DECREASE OVERNIGHT. SEE PREVIOUS DISCUSSION FOR DETAILS BEYOND TONIGHT. PREVIOUS DISCUSSION... WEATHER DISTURBANCE FORECAST TO AFFECT THE REGION LATER THIS WEEK IS ALREADY TAKING SHAPE OFF THE CENTRAL CALIFORNIA COAST. THIS WEATHER SYSTEM LOOKS IMPRESSIVE ON WV IMAGERY...AND APPEARS LIKELY TO TAKE A TRACK THAT WILL RESULT IN SOME MUCH-NEEDED PRECIPITATION OVER OUR FORECAST AREA. THIS SYSTEM IS FORECAST TO BECOME CUT OFF FROM THE PRINCIPAL POLAR JET AS EARLY AS TOMORROW...AND NUMERICAL MODELS TYPICALLY HAVE A DIFFICULT TIME WITH THE EXACT TRACK AND SPEED OF MOVEMENT OF THESE SYSTEMS. HOWEVER...MODELS TODAY ARE IN REASONABLY GOOD AGREEMENT...AND HAVE BEEN RATHER CONSISTENT DURING THE PAST 24 HRS OR SO. CURRENT FORECAST CALLS FOR THE LOW TO DRIFT SOUTH THE NEXT COUPLE OF DAYS...BE CENTERED OFF THE NORTHERN BAJA CALIFORNIA COAST BY THURSDAY...THEN MOVE VERY SLOWLY EAST ACROSS NORTHWEST MEXICO THURSDAY NIGHT THROUGH FRIDAY. ATMOSPHERE EXPECTED TO MOISTEN SIGNIFICANTLY AND DESTABILIZE BY THURSDAY AS UPPER FLOW BACKS IN ADVANCE OF THE UPPER LOW...WHICH SHOULD ALLOW FOR A DECENT INCREASE IN LOW-MID LEVEL MOISTURE. THIS APPEARS HIGHLY LIKELY GIVEN THE IMPRESSIVE SUBTROPICAL PLUME OVER THE EASTERN PACIFIC TO THE SOUTH OF THE LOW ATTM...AND GIVEN THE HIGHER PRECIPITABLE WATER VALUES NOTED TO OUR WEST AND SOUTH VIA GPS-IPW AND GOES IMAGES. SFC-BASED LI IS FORECAST TO BECOME SLIGHTLY NEGATIVE BY THURSDAY...SO EXPECT A DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER OUR CWA DURING THE DAY...THEN CONTINUE THROUGH FRIDAY AS REGION REMAINS IN DIFFLUENT FLOW NORTHEAST OF THE LOW CENTER. MAX TEMPS SHOULD LOWER TO NEAR CLIMO THURSDAY AND FRIDAY...BUT MIN TEMPS WILL REMAIN MILDER THAN NORMAL THANKS TO INCREASED CLOUD COVER AND ATMOSPHERIC MOISTURE. AVERAGE AREAL QPF IN THE THURSDAY-FRIDAY TIME PERIOD LIKELY TO RANGE FROM ONE TENTH TO ONE QUARTER INCH...BUT ISOLATED HIGHER AMOUNTS WILL BE LIKELY WITH THUNDERSTORMS. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... PREVIOUS DISCUSSION... MODELS CONTINUE TO DEPICT THE SLOW PROGRESSION OF THE CLOSED LOW ACROSS NRN MEX/SE ARIZONA FRIDAY NIGHT INTO SATURDAY. AT 12Z SAT BOTH ECMWF AND GFS SHOW THE LOW CONTINUING TO FILL AS IT LIFTS OUT...BUT THE TIGHT CIRCULATION AROUND THIS SYSTEM KEEPS MOISTURE IN PLACE LONGER THAN PREVIOUSLY INDICATED. WILL MENTION CHANCE OF SHOWERS LINGERING INTO FRIDAY NIGHT IN PHX...WITH AN EVEN HIGHER THREAT FOR SOUTHERN GILA COUNTY. BY SUNDAY THE AXIS OF THE 500MB RIDGE SHOULD BE OVER AZ...FOR DRIER AND WARMER WEATHER. NEXT SYSTEM WILL LIKELY BE PASSING TO OUR NORTH...WITH GENERALLY A DRY PATTERN BUT BREEZY TO LOCALLY WINDY SPCLY LOWER CO RIVER VALLEY AND WESTWARD INTO IMPERIAL AND ERN RIVERSIDE COUNTY. && .AVIATION... SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... LOW PRESSURE SYSTEM OVER CALIFORNIA RESULTING IN STRONG GUSTY WINDS IN SOUTHEAST CALIFORNIA TO THE VICINITY OF THE LOWER COLORADO RIVER VALLEY THIS EVENING. THE PRESSURE GRADIENT IS EXPECTED TO DECREASE BY WEDNESDAY MORNING. THUS...WINDS ARE EXPECTED TO SLOWLY DECREASE TOWARD MORNING. PREVIOUS DISCUSSION... COOLER WEATHER AND HIGHER HUMIDITY IS ON TAP WEDNESDAY...AND ESPECIALLY ON THURSDAY WHEN DECENT PRECIP CHANCE EXISTS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS/DG/ROGERS/10
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.